Alert archive / Hawaii / High Surf Warnings in 2007

High Surf Warning 5, NWS Honolulu, HI

February 14, 20074 counties in Hawaii

NWS Honolulu, HI issued this high surf warning at Feb 14, 2007, 2:47 PM HST for 4 counties in Hawaii. It took effect at Feb 14, 2007, 9:09 PM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 2:47 PM HST (00:47 UTC)
In effect from
Feb 14, 2007, 9:09 PM HST
Expired
Feb 16, 2007, 3:31 PM HST
In force
42 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 0.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2007-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2007-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHHW40 PHFO 150047
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
247 PM HST WED FEB 14 2007

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU
KAUAI OAHU AND MOLOKAI...

...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI...

.OVERVIEW...A COUPLE OF DAYS AGO...A POWERFUL LOW IN THE NORTH
PACIFIC GENERATED A LARGE NORTHWEST SWELL. THIS SWELL WILL BUILD
IN ISLAND WATERS OVERNIGHT TONIGHT...AND PEAK ON THURSDAY. SURF
HEIGHTS WILL EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING
SHORES FROM TONIGHT THROUGH EARLY FRIDAY. ALTHOUGH THE SWELL WILL
BE DECLINING ON FRIDAY...SURF IS EXPECTED TO EXCEED ADVISORY LEVEL
HEIGHTS THROUGH FRIDAY AFTERNOON.

A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR
ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND
VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE
DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS.

FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR
FRONT...OF WAVES.

HIZ001>003-006>008-012-013-017-019-020-151430-
/O.NEW.PHFO.SU.W.0005.070215T0800Z-070216T1400Z/
/O.NEW.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
247 PM HST WED FEB 14 2007

...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
HST FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 4 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST
FRIDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF
ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM HST FRIDAY.

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND
MAUI WILL BUILD OVERNIGHT...WITH SURF HEIGHTS PEAKING AT 20 TO 25
FEET ON THURSDAY...WITH SETS OCCASIONALLY AS HIGH AS 30 FEET ON
OUTER REEFS.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL BUILD OVERNIGHT...WITH SURF HEIGHTS PEAKING AT 15 TO 20 FEET
ON THURSDAY. 

$$

BIRCHARD
5 follow-up statements
000
WHHW40 PHFO 150709
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
909 PM HST WED FEB 14 2007

...HIGH SURF WARNING ISSUED FOR WEST FACING SHORES OF THE BIG ISLAND...

...HIGH SURF WARNING CONTINUES FOR NORTH AND WEST FACING SHORES
OF NIIHAU KAUAI OAHU AND MOLOKAI...

...HIGH SURF WARNING CONTINUES FOR NORTH FACING SHORES OF MAUI...

.OVERVIEW...A LARGE NORTHWEST SWELL WILL BUILD OVERNIGHT...AND
PEAK ON THURSDAY. SURF HEIGHTS WILL EXCEED WARNING LEVELS ALONG
NORTH AND WEST FACING SHORES FROM TONIGHT THROUGH EARLY FRIDAY.

ALTHOUGH THE SWELL WILL BE DECLINING ON FRIDAY...SURF IS EXPECTED
TO EXCEED ADVISORY LEVEL HEIGHTS THROUGH FRIDAY AFTERNOON.

A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR
ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND
VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE
DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS.

FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...
OR FRONT...OF WAVES.

HIZ023-026-152015-
/O.EXB.PHFO.SU.W.0005.070215T1600Z-070216T1400Z/
KONA-KOHALA-
909 PM HST WED FEB 14 2007

...HIGH SURF WARNING IN EFFECT FROM 6 AM THURSDAY TO 4 AM HST
FRIDAY...

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO 8 TO
12 FEET ON THURSDAY.

$$

HIZ001>003-006>008-012-013-017-019-020-152015-
/O.CON.PHFO.SU.W.0005.070215T0800Z-070216T1400Z/
/O.CON.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
909 PM HST WED FEB 14 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM HST
FRIDAY...

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND
MAUI WILL BUILD OVERNIGHT...WITH SURF HEIGHTS REACHING 25 TO 30
WITH SETS OCCASIONALLY AS HIGH AS 35 FEET ON OUTER REEFS ON
THURSDAY.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL BUILD OVERNIGHT...WITH SURF HEIGHTS REACHING 15 TO 20 FEET
ON THURSDAY.

$$
R BALLARD/HOUSTON
000
WHHW40 PHFO 151411
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
411 AM HST THU FEB 15 2007

...HIGH SURF WARNING CONTINUES FOR NORTH AND WEST FACING SHORES
OF NIIHAU KAUAI OAHU AND MOLOKAI...

...HIGH SURF WARNING CONTINUES FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF WARNING CONTINUES FOR WEST FACING SHORES OF THE BIG
ISLAND...

.OVERVIEW...A LARGE NORTHWEST SWELL WILL BUILD TODAY. SURF
HEIGHTS WILL EXCEED WARNING LEVELS ALONG NORTH AND WEST FACING
SHORES FROM TODAY THROUGH EARLY FRIDAY.

ALTHOUGH THE SWELL WILL BE DECLINING ON FRIDAY...SURF IS EXPECTED
TO EXCEED ADVISORY LEVEL HEIGHTS THROUGH FRIDAY AFTERNOON.

A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR
ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND
VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE
DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS.

FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...
OR FRONT...OF WAVES.

HIZ001>003-006>008-012-013-017-019-020-160315-
/O.CON.PHFO.SU.W.0005.000000T0000Z-070216T1400Z/
/O.CON.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
411 AM HST THU FEB 15 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM HST
FRIDAY...

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND
MAUI WILL BUILD TO 25 TO 30 FEET TODAY...WITH SETS OCCASIONALLY
AS HIGH AS 35 FEET ON OUTER REEFS.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL BUILD TO 15 TO 20 FEET TODAY.

$$

HIZ023-026-160315-
/O.CON.PHFO.SU.W.0005.070215T1600Z-070216T1400Z/
KONA-KOHALA-
411 AM HST THU FEB 15 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY...

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO
8 TO 12 FEET TODAY.

$$
000
WHHW40 PHFO 160154
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
354 PM HST THU FEB 15 2007

...HIGH SURF WARNING CONTINUES FOR NORTH AND WEST FACING SHORES
OF NIIHAU KAUAI OAHU AND MOLOKAI...

...HIGH SURF WARNING CONTINUES FOR NORTH FACING SHORES OF MAUI...

...HIGH SURF WARNING CONTINUES FOR WEST FACING SHORES OF THE BIG
ISLAND...

.OVERVIEW...A LARGE NORTHWEST SWELL WILL PEAK TONIGHT. SURF WILL
DECREASE FRIDAY...BUT REMAIN AT ADVISORY LEVELS FOR THE SMALLER
ISLANDS AND WARNING LEVELS FOR THE BIG ISLAND.

A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR
ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND
VISITORS ARE URGED TO AVOID ENTERING THE WATER DUE TO THE
DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS.

FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...
OR FRONT...OF WAVES.

HIZ023-026-161415-
/O.EXT.PHFO.SU.W.0005.000000T0000Z-070217T1000Z/
KONA-KOHALA-
354 PM HST THU FEB 15 2007

...HIGH SURF WARNING NOW IN EFFECT UNTIL MIDNIGHT HST FRIDAY
NIGHT...

SURF TONIGHT WILL BE 10 TO 14 FEET AND WILL PEAK AROUND MIDNIGHT.
SURF IS EXPECTED TO DECREASE TO 8 TO 12 FEET ON FRIDAY.

$$

HIZ001>003-006>008-012-013-017-019-020-161400-
/O.CON.PHFO.SU.W.0005.000000T0000Z-070216T1400Z/
/O.CON.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
354 PM HST THU FEB 15 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST FRIDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM HST
FRIDAY...

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND
MAUI WILL BE 20 TO 25 FEET TONIGHT...AND DECREASE TO 15 TO 20 FEET
ON FRIDAY.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL BE 12 TO 20 FEET TONIGHT...AND DECREASE TO 8 TO 15 FEET ON
FRIDAY.

$$
000
WHHW40 PHFO 161359
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
359 AM HST FRI FEB 16 2007

...HIGH SURF WARNING CONTINUES FOR WEST FACING SHORES OF THE BIG
ISLAND...

...HIGH SURF WARNING DOWNGRADED TO HIGH SURF ADVISORY FOR NORTH
AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH
FACING SHORES OF MAUI...

.OVERVIEW...THE LARGE NORTHWEST SWELL IS GRADUALLY DECLINING...
BUT CONTINUES TO CREATE HIGH SURF ALONG NORTH AND WEST FACING
SHORES OF MOST ISLANDS.

A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR
ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. A HIGH SURF
ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER
THAN NORMAL. RESIDENTS AND VISITORS ARE URGED TO AVOID ENTERING
THE WATER DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP
CURRENTS.

FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...
OR FRONT...OF WAVES.

HIZ001>003-006>008-012-013-017-019-020-170200-
/O.CAN.PHFO.SU.W.0005.000000T0000Z-070216T1400Z/
/O.CON.PHFO.SU.Y.0013.070216T1400Z-070217T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
359 AM HST FRI FEB 16 2007

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...

SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND
MAUI WILL DECREASE TO HEIGHTS OF 12 TO 18 FEET TODAY.

SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI
WILL DECREASE TO HEIGHTS OF 8 TO 14 FEET TODAY.

$$

HIZ023-026-170215-
/O.CON.PHFO.SU.W.0005.000000T0000Z-070217T1000Z/
KONA-KOHALA-
359 AM HST FRI FEB 16 2007

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 8 TO 12
FEET THROUGH THIS EVENING.

$$

BIRCHARD
108 
WHHW40 PHFO 170131
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST FRI FEB 16 2007

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI HAS BEEN CANCELLED...

...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND HAS BEEN
DOWNGRADED TO A HIGH SURF ADVISORY...

.OVERVIEW...THE NORTHWEST SWELL WILL CONTINUE TO SLOWLY LOWER OVER THE
NEXT COUPLE OF DAYS.

A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL
BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER
AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION
AND STRONG RIP CURRENTS.

HIZ023-026-171445-
/O.CAN.PHFO.SU.W.0005.000000T0000Z-070217T1000Z/
/O.NEW.PHFO.SU.Y.0014.070217T0131Z-070218T0400Z/
KONA-KOHALA-
331 PM HST FRI FEB 16 2007

...HIGH SURF WARNING IS CANCELLED...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 6 TO 10 FEET
TONIGHT...LOWERING TO 4 TO 8 FEET SATURDAY.

$$

HIZ001>003-006>008-012-013-017-019-020-170245-
/O.CAN.PHFO.SU.Y.0013.000000T0000Z-070217T0200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-
MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
331 PM HST FRI FEB 16 2007

...HIGH SURF ADVISORY IS CANCELLED...

SURF ALONG NORTH AND WEST FACING SHORES HAS LOWERED BELOW HIGH
SURF ADVISORY LEVELS...

$$

CRAIG

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Feb 14, 10:00 AM HST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 14, 10:00 AM HST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST WED FEB 14 2007

.SYNOPSIS...TRADE WINDS WILL CONTINUE TO BE LIGHT THROUGH
THURSDAY...AND THEN STRENGTHEN ON FRIDAY AND SATURDAY. BREEZY TRADE
WINDS WILL THEN CONTINUE THROUGH THE WEEKEND. THE STRONG TRADES WILL
BRING AN INCREASE IN WINDWARD AND MAUKA SHOWERS...AND A FEW LIGHT
SHOWERS WILL BE BLOWN LEEWARD AS WELL.

&&

.DISCUSSION...CURRENTLY A SURFACE RIDGE OF HIGH PRESSURE EXTENDS
WESTWARD TO JUST NORTH OF KAUAI FROM A 1033 MB HIGH ABOUT 1600 MILES
NORTHEAST OF THE ISLANDS. WITH THE RIDGE IN ITS CURRENT LOCATION...
MODERATE TRADES EXIST OVER THE BIG ISLAND AND LIGHT SOUTHEAST WINDS
NEAR KAUAI HAVE ALLOWED LAND BREEZES TO DEVELOP OVERNIGHT. THE
TRADES NEAR MAUI AND THE BIG ISLAND ARE DELIVERING PATCHES OF BROKEN
LOW CLOUD ELEMENTS TO WINDWARD SLOPES...BUT THESE STABLE
STRATOCUMULUS CONTAIN LIMITED RAINFALL. A MID LEVEL RIDGE IS IN
PLACE OVER THE ISLANDS AS WELL...AND IS LIMITING THE DEPTH OF THE
MIXED LAYER TO BELOW 8 THOUSAND FEET. A FRONT...MARKED BY A 450 MILE
WIDE BAND OF LAYERED CLOUDS...HAS ITS LEADING EDGE ABOUT 400 MILES
NORTHWEST OF KAUAI...AND IS MOVING SOUTHEAST SLOWLY.

LITTLE CHANGE IN ISLAND WEATHER IS EXPECTED THROUGH TOMORROW NIGHT
AS THE SURFACE RIDGE DRIFTS SOUTH WHILE RETREATING EASTWARD IN THE
FACE OF THE APPROACHING FRONT. THIS WILL LEAD TO A SLIGHT DECREASE
IN WIND SPEEDS...AND CONTINUED LIMITED RAINFALL.

A SURFACE HIGH PRESSURE CELL CURRENTLY IN THE WESTERN NORTH PACIFIC
WILL MOVE RAPIDLY EAST AND BUILD THROUGH SUNDAY...BEFORE TAKING UP
RESIDENCE IN THE NORTHEAST PACIFIC EARLY NEXT WEEK. AS THE HIGH
PASSES NORTH OF THE ISLANDS LATE ON FRIDAY...TRADES ARE EXPECTED TO
INCREASE...AND THE WEAK FRONTAL BOUNDARY WILL BE PUSHED SOUTHWARD TO
NEAR KAUAI. LATEST GUIDANCE SUGGESTS THAT THE BOUNDARY WILL STALL
NEAR...OR NORTH OF...KAUAI. THE INCREASED PRESSURE GRADIENT SOUTH
OF THE HIGH WILL LEAD TO STRONG TRADES...BUILDING EARLY SATURDAY...
AND LASTING THROUGH THE HOLIDAY WEEKEND.

GLOBAL MODELS WEAKEN THE MID LEVEL RIDGE ON FRIDAY...AND REPLACE IT
WITH A TROUGH. A WEAK MID LEVEL LOW IS FORECAST TO DEVELOP WITHIN
THIS TROUGH...WITH MODELS SUGGESTING THE LOW WILL DEVELOP SOUTH OF
THE ISLANDS...AND THEN MOVE EAST. ALTHOUGH CONFIDENCE IN HOW THIS
PLAYS OUT IS LOW...THE STRONGER TRADES AND TROUGHING ALOFT WILL
LIKELY MEAN AN INCREASE IN TRADE SHOWERS...ESPECIALLY WHEN COMPARED
TO THE LAST SEVERAL DAYS.

&&

.MARINE...
LONG PERIOD ENERGY ASSOCIATED WITH A LARGE WEST-NORTHWEST SWELL IS
JUST BEGINNING TO ARRIVE AT BUOY 51001...AND SURF WILL BE BUILDING
BY THIS EVENING ON KAUAI...AND ON OAHU OVERNIGHT. PEAK SURF HEIGHTS
ASSOCIATED WITH THIS SWELL WILL EXCEED WARNING LEVELS ALONG NORTH
AND WEST FACING SHORES OF MOST ISLANDS ON THURSDAY AND THURSDAY
NIGHT. A SMALL CRAFT ADVISORY /SCA/ FOR LARGE OPEN-OCEAN SWELLS...
AND A HIGH SURF WARNING WILL BE ISSUED LATER TODAY FOR THE EXPOSED
WATERS AND COASTLINES.

OVER THE WEEKEND...STRONG TRADES WILL LIKELY WARRANT THE ISSUANCE/
EXTENSION OF THE SCA...WHICH MAY NEED TO BE EXTENDED INTO EARLY NEXT
WEEK...AS THE TRADE WIND SWELL WILL MAINTAIN COMBINED SEA HEIGHTS
OF 10 FEET OR GREATER. THE TRADE SWELL MAY ALSO BRING HIGH SURF TO
EAST FACING SHORES BEGINNING SATURDAY/SUNDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:47 PM HSTHigh Surf AdvisoryHFOHonolulu, Kauai, Kalawao49 hr

Nearby

High Surf Warnings in Hawaii, 2007Every high surf warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.